advertisement
Question
Posted by: Roger | 2009-08-26

Switch from Zyprexa to Risperdal

I suffer from Skitzo-affective disorder.

Currently I am on 15mg of Zyprexa, along with Epilum, Sertaline, and a small dose of Etomine (40mg) to assist with sleeping

I am struggling to make payment on the excess on the zyprexa, as it is not on my medical aid' s formulary (Discovery).

I want to switch over to a medication on the formulary.

Would Risperdal be a candidate? The other atypical and typical anti-psychotics on the formulary worry me (requiring tonnes of blood tests and with potentially life threatening side effects)

While I dislike making a medical decision based on finances, I do not have much option.

If the medicine on the formulary doesn' t work, it would also mean I could remotivate for Discovery to pay for the zyprexa in full

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Presumably ( but I'm guessing from your message ) the current combination suits you, except for the price ?
It is a shame that medical aids vary, not always with any firm scientific basis, in the drugs they allow, or they restrict some drugs because some doctors abuse their prescription in some cases, without recognizing that the right drug may be not only very helpful to a patient but may actually save the medical aid money.
It makes sense to switch to something on their forumlary, on the grounds you mention --- but your doctor ould have to be involved in the decision, of course, and he would have to help support the motivation if it didn't work. Risperdal could be a possibly useful substitute, and there are now generic versions of it on the market ( which may be why it is on the formulary )

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement